MAUDE Adverse Event Report: BECTON DICKINSON BD SAFE-CLIP¿ NEEDLE CLIPPING DEVICE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SAFE-CLIP¿ NEEDLE CLIPPING DEVICE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 328235
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
For oem manufacturing sites: in this mdr, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.As nypro, mx is an oem manufacturing site.B.3.Date of event: unknown.The date received by manufacturer has been used for this field.D.4.Medical device expiration date: na.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd safe-clip¿ needle clipping and storage device not clipping.The following information was provided by the initial reporter: consumer reported the bd safeclip is not clipping.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary customer returned (1) used bd safeclip from the lot# 2179001.It was reported by the consumer that bd safeclip is not clipping.The safeclip visually examined and observed no damages.It was observed that the cutter hole was blocked with previously clipped cannula additional cannula could not be inserted into the receptacle due to the blockage.The likely scenario is that the safe clip is full, has been used over time, and there is no room to store additional cannula.This usually results after normal use of the product and is therefore not confirmed as a defect.At this point the user should dispose the safe clip correctly as he or she would for any full sharps collector/container.A device history record review showed no non-conformances associated with this issue during the production of this batch.Bd was not able to duplicate or confirm the customer¿s indicated failure as the device performed as intended and is now likely full.The cause for this issue is user related.The safeclip performed as intended, and is now likely full.

Brand Name
BD SAFE-CLIP¿ NEEDLE CLIPPING DEVICE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17367817
Report Number2243072-2023-01282
Device Sequence Number6211463
Product Code FMI
UDI-Device Identifier00382903282357
UDI-Public(01)00382903282357
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K943683
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328235
Device Catalogue Number328235
Device Lot Number2179001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown